Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



Some Monte Carlo experiments in computing multiple integrals

Authors: P. Davis and P. Rabinowitz
Journal: Math. Comp. 10 (1956), 1-8
MSC: Primary 65.0X
MathSciNet review: 0076451
Full-text PDF Free Access

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • [1] See, however: J. Todd, ``Experiments in the solution of differential equations by Monte Carlo methods,'' J. Wash. Acad. of Sciences, v. 44, 1954, p. 377-381; N. Metropolis, A. W. Rosenbluth, M. N. Rosenbluth, A. H. Teller, & E. Teller, ``Equation of state calculations by fast computing machines,'' J. Chem. Phys., v. 21, 1953, p. 1087-1092; R. D. Richtmyer, ``The evaluation of definite integrals and a quasi-Monte Carlo method based on the properties of algebraic numbers,'' Los Alamos Rep. 13, Oct. 1951. MR 0067584 (16:752c)
  • [2] H. Kahn, ``Modification of the Monte Carlo method,'' Seminar on Scientific Computation, International Business Machines Corp., November 1949. MR 0044896 (13:495c)
  • [3] For more detail on these methods see: O. Taussky & J. Todd, ``The generation and testing of pseudo-random numbers on SEAC.'' To appear.
  • [4] Ibid.
  • [5] See, e.g., H. Kahn, loc. cit.
  • [6] See, e.g., G. Pólya & G. Szegö, Aufgaben und Lehrsätze aus der Analysis, Dover Publications, Inc., New York, v. 1, 1945, p. 70-77. MR 0015435 (7:418e)
  • [7] Richtmyer, loc. cit.
  • [8] Arthur Sard, ``Best approximate integration formulas,'' Am. J. Math., v. 71, 1949, p. 80-91; S. M. Nikolskii, ``K voprosa ob otzenkakh priblizhenii kvadraturnimi formulami,'' Uspekhi Math. Nauk, v. 51, p. 165-177; Philip Davis, ``Errors of numerical approximation for analytic functions,'' J. Rat. Mech. and Anal., v. 2, 1953, p. 303-313. MR 0029283 (10:576a)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65.0X

Retrieve articles in all journals with MSC: 65.0X

Additional Information

Article copyright: © Copyright 1956 American Mathematical Society

American Mathematical Society